What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 2, 5:05 AM CST, 2 hours earlier.
Area forecast discussion, Apr 2, 5:05 AM CST, 2 hours before
Area Forecast Discussion
National Weather Service Memphis TN
605 AM CDT Tue Apr 2 2024
...New AVIATION...
.SYNOPSIS...
Issued at 427 AM CDT Tue Apr 2 2024
Severe thunderstorms are possible this afternoon and evening ahead
of a strong cold front. Damaging winds, large hail, and a few
tornadoes are possible. A strong tornado is also possible. Storms
will exit the region by early evening. Cold air will filter into
the region by tomorrow morning. Windy conditions and below normal
temperatures will persist through late week. Expect highs around
60 degrees each day with lows in the 30s and 40s. Frost is
possible on both Friday and Saturday mornings for a good portion
of the Mid-South. Temperatures will moderate by this weekend as
high pressure builds in across the region.
&&
.DISCUSSION...
(Today through Monday)
Issued at 427 AM CDT Tue Apr 2 2024
It's a warm and windy night across the Mid-South. Temperatures
are steady in the lower 70s with south winds between up to 20
mph with gusts up to 35 mph. The latest surface analysis places a
1000mb low over northern Missouri with a warm front extending
east into central Illinois and back through Cincinnati, Ohio. To
the south and east, a broad warm sector is in place, characterized
by mid 60s dewpoints. Aloft, a broad and deep trough was centered
over northwest Mexico with several distinct shortwaves embedded
within the trough from Manitoba, Canada southwest into the Plains
and back into Texas and Oklahoma Panhandles. The most active
weather right now is occurring just south of the warm front from
southeast Missouri into the Ohio River Valley, where several
severe thunderstorm and tornado warnings have been issued over the
past couple of hours.
All ingredients are coming together for a potentially dangerous
severe weather outbreak across the Ohio and Tennessee River
Valleys this afternoon and evening. A robust shortwave, currently
over eastern Kansas, will quickly deepen and eject northeast into
Michigan through early evening. Height falls, as much as 60
meters, will overspread the region by early afternoon as a 80 knot
mid level jet punches through. A good balance of moderate
instability and high shear over the Mid-South will contribute to
an all hazards threat. SBCAPE values in excess of 1500 J/kg, LCLs
less than 1000 meters, and 0-1 km SRH values nearing 300 m2/s2
will result in a sizable tornado threat, especially for areas east
of the Mississippi River this afternoon and early evening.
Initial storm mode will most likely be discrete in the form of
supercells, as subtle height falls occur by early afternoon.
These supercells will be capable of producing large hail,
tornadoes, and damaging winds. As the main shortwave ejects,
convective mode will become quite messy as cells merge into a
convective cluster and then into a broken line, of which both
could contain mesovortices or embedded supercells. The best
timing for severe thunderstorms will be between noon and 6pm this
evening and be focused mainly east of the Mississippi River.
A trailing cold front will push through the region late tonight
with temperatures falling into the low to mid 40s by tomorrow
morning. Windy and chilly conditions will be the theme through
late week, as a deep and unseasonably cold upper low remains
overhead. Highs will be near 60 degrees with lows in the mid 30s
to lower 40s. A good portion of the Mid-South will likely see
frost on Friday morning. A frost advisory and possibly a freeze
warning may be needed during this time.
Temperatures will finally rebound this weekend as shortwave
ridging builds in ahead of another robust upper low. Showers and
thunderstorms are possible next Sunday as this system moves into
the region.
AC3
&&
.AVIATION...
(12Z TAFS)
Issued at 554 AM CDT Tue Apr 2 2024
MVFR cigs will prevail across the area in advance of an
approaching cold front. Scattered to numerous SHRAs will develop
across the area this morning along with isolated TSRAS. TSRA
coverage will gradually increase this afternoon as a cold front
pushes east of the MS River and placed a tempo window at MEM, MKL
and TUP accordingly. Expect a return to VFR conds immediately
behind the front with wraparound low clouds moving back into the
area overnight. Lower cigs will eventually clear for good later
tonight.
Gusty SSW winds ahead the front will become NW behind the front
and remain gusty for several hours before gradually diminishing
late tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...AC3
AVIATION...SJM
In the hours before
Special weather statement, Apr 2, 6:01 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
701 AM CDT Tue Apr 2 2024
ARZ035-048-049-058-021230-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
701 AM CDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...NORTHERN
PHILLIPS AND SOUTH CENTRAL CROSS COUNTIES THROUGH 730 AM CDT...
At 700 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Garret Grove, or 11 miles southeast of Brinkley,
moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Marianna, Hughes, Madison, Palestine, Village Creek
State Park, Caldwell, Colt, Wheatley, Widener, Moro, Aubrey, Haynes,
Garret Grove, Brickeys, New Salem, New Home, Cody, Cottonwood Corner,
and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3522 9068 3486 9041 3483 9041 3484 9043
3488 9044 3489 9047 3488 9048 3483 9046
3479 9047 3478 9050 3480 9053 3477 9054
3459 9105 3473 9105 3474 9110 3487 9110
3487 9112 3491 9112 3492 9115
TIME...MOT...LOC 1200Z 240DEG 48KT 3478 9105
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 2, 6:28 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
728 AM CDT Tue Apr 2 2024
ARZ035-036-048-049-MSZ001-007-008-TNZ088-021300-
St. Francis AR-Cross AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
Tate MS-Shelby TN-
728 AM CDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...CRITTENDEN...
SOUTHERN CROSS...WESTERN DESOTO...NORTHERN TUNICA...NORTHWESTERN TATE
AND SOUTHWESTERN SHELBY COUNTIES THROUGH 800 AM CDT...
At 728 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Widener, or near Madison, moving northeast at 60
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Memphis, Forrest City, Marion, Wynne, Marianna, Earle, Hughes,
Parkin, Madison, Palestine, Village Creek State Park, Tunica,
Caldwell, Crawfordsville, Edmondson, Colt, Horseshoe Lake, Widener,
Moro, and Rondo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9104 3517 9104 3544 9041 3544 9034
3465 9006 3465 9105 3500 9107
TIME...MOT...LOC 1228Z 239DEG 50KT 3494 9066
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 2, 6:47 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
747 AM CDT Tue Apr 2 2024
MSZ010-011-021315-
Coahoma MS-Quitman MS-
747 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COAHOMA AND QUITMAN
COUNTIES THROUGH 815 AM CDT...
At 747 AM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, or 8 miles north of Shelby, moving northeast at 65 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksdale, Marks, Lambert, Jonestown, Belen, Dublin, Darling,
Sherard, Lyon, Falcon, Mattson, Rena Lara, Counts, Barksdale, Denton,
Beverly, Sabino, Clover Hill, Lurand, and Matagorda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3414 9086 3414 9083 3417 9081 3443 9033
3443 9030 3444 9030 3446 9027 3435 9020
3430 9019 3425 9013 3421 9013 3402 9066
3412 9066 3412 9090
TIME...MOT...LOC 1247Z 241DEG 56KT 3408 9079
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 2, 7:03 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
803 AM CDT Tue Apr 2 2024
ARZ026>028-035-036-021330-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
803 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIGHEAD...EASTERN
POINSETT...SOUTHWESTERN MISSISSIPPI...NORTHWESTERN CRITTENDEN AND
NORTHEASTERN CROSS COUNTIES THROUGH 830 AM CDT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Earle, moving northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Osceola, Marked Tree, Lepanto, Caraway, Wilson, Tyronza, Keiser,
Joiner, Dyess, Bassett, Marie, Little River, Etowah, Birdsong,
Victoria, Three Forks, Payneway, Dimple, Eastview, and Lennie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 9069 3589 9021 3572 8996 3569 8996
3565 8992 3529 9052
TIME...MOT...LOC 1303Z 230DEG 59KT 3541 9052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SJMSpecial weather statement, Apr 2, 7:05 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
805 AM CDT Tue Apr 2 2024
TNZ088-089-021330-
Fayette TN-Shelby TN-
805 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT FAYETTE AND EAST CENTRAL SHELBY
COUNTIES THROUGH 830 AM CDT...
At 805 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Somerville, or 14 miles east of Collierville,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Collierville, Arlington, Somerville, Warren, Macon, Oakland,
Piperton, Gallaway, Rossville, Moscow, Williston, Braden, Yum Yum,
Taylor Chapel, Kirk, Hickory Withe, Pattersonville, Laconia, Elba,
and Canadaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3521 8919 3499 8931 3499 8957 3501 8965
3537 8965 3534 8919
TIME...MOT...LOC 1305Z 221DEG 50KT 3510 8944
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SJM